Alert archive / Michigan / Wind Advisories in 2011

Wind Advisory 14, NWS Marquette, MI

October 19, 2011Alger County, Luce County, Marquette County, Michigan

NWS Marquette, MI issued this wind advisory at Oct 19, 2011, 3:50 PM EDT for Alger County, Luce County, Marquette County, Michigan. It took effect at Oct 20, 2011, 12:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2011, 3:50 PM EDT (19:50 UTC)
In effect from
Oct 20, 2011, 12:00 AM EDT
Expired
Oct 20, 2011, 5:00 PM EDT
In force
17 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Luce County, MI, Marquette County, MI

The radar

The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WWUS73 KMQT 191950
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
350 PM EDT WED OCT 19 2011

...GUSTY NORTH TO NORTHEAST WINDS EXPECTED TONIGHT AND THURSDAY...

.A STRONG LOW PRESSURE SYSTEM WILL DEEPEN NEAR DETROIT THIS
EVENING...BRINGING GUSTY NORTH TO NORTHEAST WINDS TO AREAS OF CENTRAL
AND EASTERN UPPER MICHIGAN. AREAS ALONG AND NEAR THE SHORELINE OF
LAKE SUPERIOR FROM BIG BAY TO NORTHERN LUCE COUNTY WILL SEE THE
STRONGEST WINDS OF UP TO 30 MPH...WITH GUSTS UP TO 45 MPH. THE LOW
PRESSURE SYSTEM WILL MOVE INTO ONTARIO AND QUEBEC BY LATE
THURSDAY...CAUSING THE WINDS TO DIMINISH..

MIZ005>007-200400-
/O.NEW.KMQT.WI.Y.0014.111020T0400Z-111020T2100Z/
MARQUETTE-ALGER-LUCE-
INCLUDING THE CITIES OF...GWINN...MARQUETTE...GRAND MARAIS...
MUNISING...NEWBERRY
350 PM EDT WED OCT 19 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT
THURSDAY. 

HAZARDOUS WEATHER...

 * NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
   MPH ARE EXPECTED TONIGHT AND THURSDAY NEAR THE LAKE SUPERIOR
   SHORELINE. 

 * THE HIGHEST WINDS WILL BE FROM BIG BAY TO NEAR MUSKALLONGE LAKE
   STATE PARK. THIS INCLUDES MARQUETTE...MUNISING AND GRAND MARAIS. 

 * FARTHER INLAND FROM LAKE SUPERIOR...EXPECT WINDS OF 15 TO 25 MPH
   WITH GUSTS TO 35 MPH.

IMPACTS...

 * TREE LIMBS MAY COME DOWN DURING STRONGER WIND GUSTS...LEADING 
   TO SPORADIC POWER OUTAGES. 

 * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE 
   BLOWN AROUND EASILY. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO
   57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
   EXTRA CAUTION.

&&

$$

TITUS
4 follow-up statements
481 
WWUS73 KMQT 192023 CCA
NPWMQT

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
422 PM EDT WED OCT 19 2011

...GUSTY NORTH TO NORTHEAST WINDS EXPECTED TONIGHT AND THURSDAY...

.A STRONG LOW PRESSURE SYSTEM WILL DEEPEN NEAR DETROIT THIS
EVENING...BRINGING GUSTY NORTH TO NORTHEAST WINDS TO AREAS OF CENTRAL
AND EASTERN UPPER MICHIGAN. AREAS ALONG AND NEAR THE SHORELINE OF
LAKE SUPERIOR FROM BIG BAY TO NORTHERN LUCE COUNTY WILL SEE THE
STRONGEST WINDS OF UP TO 30 MPH...WITH GUSTS UP TO 45 MPH. THE LOW
PRESSURE SYSTEM WILL MOVE INTO ONTARIO AND QUEBEC BY LATE
THURSDAY...CAUSING THE WINDS TO DIMINISH.

MIZ005>007-200445-
/O.NEW.KMQT.WI.Y.0014.111020T0400Z-111020T2100Z/
MARQUETTE-ALGER-LUCE-
INCLUDING THE CITIES OF...GWINN...MARQUETTE...GRAND MARAIS...
MUNISING...NEWBERRY
422 PM EDT WED OCT 19 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT
THURSDAY. 

HAZARDOUS WEATHER...

 * NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
   MPH ARE EXPECTED TONIGHT AND THURSDAY NEAR THE LAKE SUPERIOR
   SHORELINE. 

 * THE HIGHEST WINDS WILL BE FROM BIG BAY TO NEAR MUSKALLONGE LAKE
   STATE PARK. THIS INCLUDES MARQUETTE...MUNISING AND GRAND MARAIS. 

 * FARTHER INLAND FROM LAKE SUPERIOR...EXPECT WINDS OF 15 TO 25 MPH
   WITH GUSTS TO 35 MPH.

IMPACTS...

 * TREE LIMBS MAY COME DOWN DURING STRONGER WIND GUSTS...LEADING 
   TO SPORADIC POWER OUTAGES. 

 * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE 
   BLOWN AROUND EASILY. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO
   57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
   EXTRA CAUTION.

&&

$$

TITUS
614 
WWUS73 KMQT 200205
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1005 PM EDT WED OCT 19 2011

...GUSTY NORTH TO NORTHEAST WINDS OVERNIGHT AND THURSDAY...

.A STRONG LOW PRESSURE SYSTEM OVER NORTHERN OHIO WILL MOVE LITTLE
OVERNIGHT...THEN TRACK NORTH THURSDAY. THE LOW WILL BRING GUSTY NORTH
TO NORTHEAST WINDS TO CENTRAL AND EASTERN UPPER MICHIGAN. AREAS
ALONG AND NEAR THE SHORELINE OF LAKE SUPERIOR FROM BIG BAY EAST TO
NORTHERN LUCE COUNTY WILL SEE THE STRONGEST SUSTAINED WINDS OF UP TO
30 MPH...WITH GUSTS UP TO 45 MPH. WINDS WILL DIMINISH LATE THURSDAY
AS THE LOW WEAKENS WHILE MOVING INTO ONTARIO AND QUEBEC.

MIZ005>007-201015-
/O.CON.KMQT.WI.Y.0014.111020T0400Z-111020T2100Z/
MARQUETTE-ALGER-LUCE-
INCLUDING THE CITIES OF...GWINN...MARQUETTE...GRAND MARAIS...
MUNISING...NEWBERRY
1005 PM EDT WED OCT 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY...

HAZARDOUS WEATHER...

 * NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
   MPH ARE EXPECTED OVERNIGHT AND THURSDAY NEAR THE LAKE SUPERIOR
   SHORELINE. THE STRONGEST WINDS WILL OCCUR LATE TONIGHT AND
   THURSDAY MORNING.

 * THE HIGHEST WINDS WILL BE FROM BIG BAY TO NEAR MUSKALLONGE LAKE
   STATE PARK. THIS INCLUDES MARQUETTE...MUNISING AND GRAND MARAIS.

 * FARTHER INLAND FROM LAKE SUPERIOR...EXPECT WINDS OF 15 TO 25 
   MPH WITH GUSTS TO 35 MPH. 

IMPACTS...

 * TREE LIMBS MAY COME DOWN DURING STRONGER WIND GUSTS...LEADING 
   TO SPORADIC POWER OUTAGES. 

 * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE 
   BLOWN AROUND EASILY. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$

ROLFSON
383 
WWUS73 KMQT 200802
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
402 AM EDT THU OCT 20 2011

...GUSTY NORTH TO NORTHEAST WINDS THROUGH THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM NEAR DETROIT WILL MOVE TO LAKE HURON
THIS AFTERNOON. THE LOW WILL BRING GUSTY NORTH TO NORTHEAST WINDS 
TO CENTRAL AND EASTERN UPPER MICHIGAN. AREAS ALONG AND NEAR THE  
SHORELINE OF LAKE SUPERIOR FROM BIG BAY EAST TO NORTHERN LUCE COUNTY
WILL SEE THE STRONGEST SUSTAINED WINDS UP TO 35 MPH...WITH GUSTS UP
TO 50 MPH. WINDS WILL DIMINISH BY THIS EVENING AS THE LOW WEAKENS
WHILE MOVING INTO ONTARIO AND QUEBEC.

MIZ005>007-201700-
/O.CON.KMQT.WI.Y.0014.000000T0000Z-111020T2100Z/
MARQUETTE-ALGER-LUCE-
INCLUDING THE CITIES OF...GWINN...MARQUETTE...GRAND MARAIS...
MUNISING...NEWBERRY
402 AM EDT THU OCT 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
   MPH ARE EXPECTED THROUGH LATE THIS AFTERNOON...MAINLY ALONG THE
   LAKE SUPERIOR SHORELINE. THE STRONGEST WINDS WILL OCCUR THIS 
   MORNING.

 * THE HIGHEST WINDS WILL BE FROM BIG BAY TO NEAR MUSKALLONGE 
   LAKE STATE PARK. THIS INCLUDES MARQUETTE...MUNISING AND GRAND 
   MARAIS. 

 * FARTHER INLAND FROM LAKE SUPERIOR...EXPECT WINDS OF 15 TO 25 
   MPH WITH GUSTS TO 35 MPH. 

IMPACTS...

 * TREE LIMBS MAY COME DOWN DURING STRONGER WIND GUSTS...LEADING 
   TO SPORADIC POWER OUTAGES. 

 * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE 
   BLOWN AROUND EASILY. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$

JLA
179 
WWUS73 KMQT 201606
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1206 PM EDT THU OCT 20 2011

...GUSTY NORTH TO NORTHEAST WINDS THROUGH THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM OVER LAKE HURON WILL MOVE INTO QUEBEC
BY LATE THIS EVENING. THE LOW WILL BRING GUSTY NORTH WINDS TO
CENTRAL AND EASTERN UPPER MICHIGAN THIS AFTERNOON. AREAS ALONG AND
NEAR THE SHORELINE OF LAKE SUPERIOR FROM BIG BAY EAST TO NORTHERN
LUCE COUNTY WILL SEE THE STRONGEST SUSTAINED WINDS UP TO 35
MPH...WITH GUSTS UP TO 45 MPH. WINDS WILL DIMINISH BY THIS EVENING AS
THE LOW WEAKENS WHILE MOVING INTO ONTARIO AND QUEBEC.

MIZ005>007-202100-
/O.CON.KMQT.WI.Y.0014.000000T0000Z-111020T2100Z/
MARQUETTE-ALGER-LUCE-
INCLUDING THE CITIES OF...GWINN...MARQUETTE...GRAND MARAIS...
MUNISING...NEWBERRY
1206 PM EDT THU OCT 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
   MPH ARE EXPECTED THROUGH LATE THIS AFTERNOON...MAINLY ALONG THE
   LAKE SUPERIOR SHORELINE.

 * THE HIGHEST WINDS WILL BE FROM BIG BAY TO NEAR MUSKALLONGE 
   LAKE STATE PARK. THIS INCLUDES MARQUETTE...MUNISING AND GRAND 
   MARAIS. 

 * FARTHER INLAND FROM LAKE SUPERIOR...EXPECT WINDS OF 15 TO 25 
   MPH WITH GUSTS TO 35 MPH. 

IMPACTS...

 * TREE LIMBS MAY COME DOWN DURING STRONGER WIND GUSTS...LEADING 
   TO SPORADIC POWER OUTAGES. 

 * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE 
   BLOWN AROUND EASILY. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$

TITUS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Oct 19, 1:31 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 19, 1:31 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
131 PM EDT WED OCT 19 2011

UPDATED AVIATION DISCUSSION FOR 18Z TAFS

.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED AN AMPLIFIED PATTERN WITH A
DEEP MID/UPPER LEVEL TROUGH OVER THE MISSISSIPPI VALLEY. AT THE
SFC...LOW PRES WAS DEEPENING OVER TN/KY AS IT LIFTS SLOWLY TO THE
NORTH WHILE HIGH PRES EXTENDED FROM MANTIOBA INTO THE NRN PLAINS.
THIS HAS RESULTED IN VEERING AND INCREASING N TO NE WINDS ACROSS THE
NRN GREAT LAKES. RADAR INDICATED SCT/NMRS SHOWERS SUPPORTED BY THE
COMBINATION OF INSTABILITY (850 MB TEMPS NEAR -4C WITH WATER TEMPS
AROUND 7C TO 11C) AND DEEP MOISTURE OVER THE AREA.
&&

.DISCUSSION...

TODAY...EXPECT LAKE EFFECT SHOWERS TO CONTINUE FOR LOCATIONS FAVORED
BY NE FLOW. UPSLOPE INTO THE WEST AND N CNTRL PORTIONS WILL ALSO
BOOST PCPN CHANCES. AS IS TYPICAL EARLY IN THE SEASON...MORE CELLULAR
TYPE SHOWERS WILL DEVELOP BY AFTERNOON. EVEN THOUGH THE DEEPER
MOISTUR EXTENDED INTO THE -10C LAYER WITH WET-BULB ZERO HEIGHTS
REMAINING AOA 1K FT WEST AND SLIGHTLY HIGHER TO THE EAST...SNOW
POTENTIAL WILL BE MARGINAL AND WAS ONLY INCLUDED FOR THE FAR WEST.

TONIGHT INTO THU...THE MODELS HAVE COME INTO BETTER AGREMENT WITH
THE POSITION/STRENGTH OF THE MID/UPPER LEVEL LOW MOVING FROM OH TO
LAKE ERIE FROM 12Z-18Z WITH THE SURFACE LOW MOVING NEAR KDTW. THIS
WOULD PUT THE SOUTHEAST PORTION OF THE CWA ON THE NW FRINGE OF THE
STORM SYSTEM. 295K-305K ISENTROPIC LIFT AND THE MOST FAVORABLE
TROWAL DYAMICS APPROACH BUT REMAIN MAINLY EAST OF THE CWA BUT SHOULD
BE CLOSE ENOUGH TO JUSTIFY LIKELY/CATEGORICAL POPS NEAR KISQ/KERY
WITH A STRONG MOISTURE/POP GRADIENT TO THE WEST. ALTHOUGH
UNCERTAINTY STILL REMAINS HOW FAR WEST THE WIDSPREAD RAIN WILL
EXTEND...IT IS LESS LIKELY THAT IT WILL BE CLOSE ENOUGH TO SUPPORT
LAKE ENAHCNED PCPN INTO N CNTRL UPPER MI. WAA INTO ERN LAKE BRINGING
850 TEMPS TO AROUND 0C...WILL ALSO REDUCE INSTABILITY AND MAY
PRECLUDE ANY PCPN. HOWEVER...GIVEN THE AMOUNT OF UNCERTAINTY...KEPT
CHANCE POPS GOING FOR NOW. SLIGHTLY COLDER AIR INTO WRN LAKE SUPERIOR
MAY ALSO SUPPORT A FEW LAKE EFFECT SHOWERS. THE POTENTIAL FOR ANY
SNOW OVER THE WEST ALSO IS LOW GIVEN WARMING/DRYING 850-700 MB LAYER.

THU NIGHT INTO FRI...MID LEVEL AND SFC RIDGING QUICKLY BUILD INTO
THE AREA. DIMINSHING WINDS/CLOUDS OVER THE WEST OVERNIGHT
WILL ALLOW TEMPS TO DROP TO AROUND 30. WITH SUNSHINE FRI...TEMPS
SHOULD REBOUND CLOSER TO NORMAL WITH READINGS AROUND 50.

FOR THE EXTENDED...STRONG UPR TROUGH OVR THE LAKES WILL BE OUT OF
THE PICTURE BY THIS WEEKEND. A WEAKISH WNW FLOW ALOFT WILL BE LEFT
IN THE WAKE OF THE TROUGH SATURDAY AND SUNDAY...WITH THE FLOW
BECOMING MORE ZONAL EARLY NEXT WEEK. WEAK SFC TROUGH FCST TO SLIDE
THROUGH ON SATURDAY...BUT MOISTURE IS LACKING. BETTER H85 MOISTURE
ADVECTION IS TO THE SOUTH. COULD BE INCREASE IN CLOUDS...BUT A DRY
FCST WILL WORK FOR NOW. DISTURBANCES FCST TO SLIDE THROUGH UPR LAKES
SUNDAY INTO MONDAY...BUT LOW CONFIDENCE ON TIMING AND ALSO QUALITY
OF MOISTURE FOR ANY SYSTEM TO WORK WITH. RECENT RUNS OF ECMWF/GFS
SHOWING SIGNAL FOR MORE OF A SFC LOW REFLECTION AND INCREASED
LOW-LEVEL MOISTURE TO IMPACT UPR MI MONDAY NIGHT AND/OR TUESDAY.
CONSENSUS OF MODELS SUPPORTS CHANCE POPS BY THIS TIME. BASED OFF
925MB TEMPS FM ECMWF/GFS...TEMPS EARLY NEXT WEEK HAVE POTENTIAL TO
BE WARMER. YET WITH TRENDS FOR BETTER CHANCE OF CLOUDS AND SHRA...
DID NOT STRAY TOO FAR FM MODEL CONSENSUS WHICH SHOWED TEMPS SLIGHTLY
ABOVE NORMAL.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

PRIMARILY MVFR TO LOW END VFR CIGS EXPECTED FOR NEXT 24 HRS AS
STRONG LOW PRESSURE SYSTEM MOVE SE OF THE AREA. BEST CHANCE FOR VSBY
REDUCTION WITH ONGOING LK EFFECT SHOWERS WILL BE EARLY THIS
AFTERNOON AT KSAW/KIWD AS NE WINDS PROVIDE UPSLOPE LIFT LEADING TO
MORE SATURATION AT LOW-LEVELS AND SINCE THERE ARE STEEPER LOW-LEVEL
LAPSE RATES OVER THESE AREAS. CONDITIONS BECOME LESS FAVORABLE FOR
LK EFFECT LATE THIS AFTN AND TONIGHT AS INVERSIONS LOWER AND TEMPS
AT TOP OF INVERSION WARM SLIGHTLY AND IT DRIES OUT IN THE LK EFFECT
CLOUD LAYER. NE WINDS WILL BECOME MORE GUSTY THIS AFTN INTO TONIGHT
AS THE SFC LOW DEEPENS OVR LOWER MICHIGAN AND PRESSURE GRADIENT
TIGHTENS OVR UPR MI. EXPECT GUSTS TO REACH 25-30 KTS AT KCMX AND
KSAW.
&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

LOW PRESSURE OVER THE SOUTHEAST UNITED STATES IS FORECAST TO
LIFT INTO SOUTHERN LOWER MICHIGAN NEAR DETROIT TONIGHT INTO
THURSDAY MORNING BEFORE IT SLIDES INTO QUEBEC ON FRIDAY. A VERY
TIGHT PRESSURE GRADIENT ON THE NORTH SIDE OF THE LOW /UP TO 15 MB
JUST OVR EASTERN LK SUPERIOR BY THURSDAY MORNING/ WILL LEAD TO
NORTHEAST GALES TO 45 KTS OVR EASTERN 2/3 OF LK SUPERIOR TONIGHT
AND THURSDAY. PRESSURE GRADIENT IS NOT AS TIGHT OVR FAR WESTERN
SECTIONS SO THERE WILL BE NO GALES TOWARD MN SHORELINE. WINDS
DIMINISH QUICKLY ON FRIDAY AS THE LOW MOVES AWAY FM THE AREA. A
TROUGH IS EXPECTED TO MOVE ACROSS THE LAKE THIS WEEKEND BUT WINDS
WILL STAY BLO 20 KTS AS PRESSURE GRADIENT REMAINS WEAK.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WARNING FROM 8 PM THIS EVENING TO 8 PM EDT THURSDAY FOR
     LSZ248>251-265>267.

  GALE WARNING FROM MIDNIGHT TONIGHT TO 8 PM EDT THURSDAY FOR
     LSZ243>245-264.

  GALE WARNING FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 2 PM EDT
     /1 PM CDT/ THURSDAY FOR LSZ241-242-263.

LAKE MICHIGAN...
  GALE WARNING UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR LMZ221-250.

  GALE WARNING FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT THURSDAY
     NIGHT FOR LMZ248.

&&

SYNOPSIS...JLB
DISCUSSION...JLB
AVIATION...TITUS
MARINE...JLA
Hazardous weather outlook, Oct 19, 5:55 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
555 AM EDT WED OCT 19 2011

MIZ001>007-009>014-084-085-201100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
555 AM EDT WED OCT 19 2011 /455 AM CDT WED OCT 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTH WINDS COULD GUST TO AROUND 45 MPH NEAR THE LAKE SUPERIOR
SHORE TONIGHT AND THURSDAY FROM THE KEWEENAW PENINSULA EASTWARD.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-201100-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
555 AM EDT WED OCT 19 2011 /455 AM CDT WED OCT 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NORTHEAST TO NORTH GALES ARE EXPECTED TONIGHT OVER CENTRAL AND
EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE AND
LAKE SUPERIOR OPEN WATERS FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHEAST TO NORTH GALES ARE EXPECTED THURSDAY INTO THURSDAY EVENING
OVER CENTRAL AND EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER
MESSAGE AND LAKE SUPERIOR OPEN WATERS FORECAST FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-201100-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
555 AM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTHEAST TO NORTH GALES ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SEE THE LATEST MARINE WEATHER MESSAGE AND NEARSHORE AND OPEN WATERS
FORECASTS FOR THE NORTHERN SECTION OF LAKE MICHIGAN FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHEAST TO NORTH GALES ARE EXPECTED THURSDAY AND THURSDAY EVENING.
SEE THE LATEST MARINE WEATHER MESSAGE AND NEARSHORE AND OPEN WATERS
FORECASTS FOR THE NORTHERN SECTION OF LAKE MICHIGAN FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

Nearby

Wind Advisories in Michigan, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.